Alert archive / New York / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 110, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 31, 2014, 1:16 PM EDT for Rensselaer County, Saratoga County, Washington County, New York. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 31, 2014, 1:16 PM EDT (17:16 UTC)
- Expired
- Jul 31, 2014, 2:15 PM EDT
- In force
- 59 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Rensselaer County, NY, Saratoga County, NY, Washington County, NY
The radar
The Albany radar (KENX), 68 km from the middle of the area, began a volume at 17:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 1:25 PM EDT | HAIL 1 | Saratoga Nhp, NY | |
| Jul 31, 1:39 PM EDT | TSTM WND DMG | Stillwater, NY | TREE DOWN ON WIRES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.3 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1149 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
187
WUUS51 KALY 311716
SVRALY
NYC083-091-115-311815-
/O.NEW.KALY.SV.W.0110.140731T1716Z-140731T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
116 PM EDT THU JUL 31 2014
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
EAST CENTRAL SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
SOUTHERN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITY OF SALEM...
* UNTIL 215 PM EDT
* AT 114 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM GREENWICH TO 9 MILES SOUTHWEST
OF GREENWICH TO ROUND LAKE...OR ALONG A LINE EXTENDING FROM 9 MILES
EAST OF SARATOGA SPRINGS TO 7 MILES SOUTHEAST OF SARATOGA SPRINGS
TO MECHANICVILLE...AND MOVING EAST AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
GREENWICH BY 130 PM EDT...
SALEM BY 155 PM EDT...
CAMBRIDGE BY 205 PM EDT...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY.
LAT...LON 4324 7327 4314 7328 4307 7329 4303 7328
4294 7333 4290 7383 4292 7382 4295 7383
4301 7380 4314 7370
TIME...MOT...LOC 1716Z 256DEG 18KT 4308 7359 4303 7364
4297 7369 4296 7373 4292 7376
$$
HWJIV2 follow-up statements
405
WWUS51 KALY 311739
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
139 PM EDT THU JUL 31 2014
NYC083-091-115-311815-
/O.CON.KALY.SV.W.0110.000000T0000Z-140731T1815Z/
WASHINGTON NY-RENSSELAER NY-SARATOGA NY-
139 PM EDT THU JUL 31 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR EAST CENTRAL SARATOGA...EXTREME NORTH CENTRAL RENSSELAER AND
SOUTHERN WASHINGTON COUNTIES...
AT 134 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF SALEM
TO 12 MILES NORTHWEST OF HOOSICK FALLS TO 10 MILES NORTHEAST OF
MECHANICVILLE TO 8 MILES NORTHEAST OF MECHANICVILLE TO
MECHANICVILLE...MOVING EAST AT 20 MPH.
THE PUBLIC REPORTED QUARTER INCH HAIL AT THE SARATOGA BATTLEFIELD AT
125 PM EDT.
SEVERE THUNDERSTORMS WILL BE NEAR...
EAST GREENWICH...COSSAYUNA AND NORTH CAMBRIDGE BY 145 PM EDT...
FITCH POINT...CRANDALL CORNERS AND COILA BY 150 PM EDT...
REXLEIGH...GREENWICH JUNCTION...SHUSHAN AND CAMBRIDGE BY 155 PM
EDT...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A STURDY
BUILDING AT ONCE.
WHEN POSSIBLE...PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS
OF TREES DOWN TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY
OR TWITTER @NWSALBANY.
LAT...LON 4324 7327 4314 7328 4307 7329 4303 7328
4294 7333 4291 7382 4292 7382 4295 7383
4301 7380 4314 7370
TIME...MOT...LOC 1737Z 256DEG 18KT 4311 7345 4304 7347
4299 7352 4298 7356 4296 7367
$$
HWJIV609
WWUS51 KALY 311816
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
216 PM EDT THU JUL 31 2014
NYC083-091-115-311824-
/O.EXP.KALY.SV.W.0110.000000T0000Z-140731T1815Z/
WASHINGTON NY-RENSSELAER NY-SARATOGA NY-
216 PM EDT THU JUL 31 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SARATOGA...
EXTREME NORTH CENTRAL RENSSELAER AND SOUTHERN WASHINGTON COUNTIES
WILL EXPIRE AT 215 PM EDT...
A LINE OF THUNDERSTORMS HAVE WEAKENED A LITTLE SO WILL ALLOW THIS
WARNING TO EXPIRE. HOWEVER...FUTURE WARNINGS MIGHT BE ISSUED ON THIS
STORM.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY.
LAT...LON 4324 7327 4314 7328 4307 7329 4303 7328
4294 7333 4291 7382 4292 7382 4295 7383
4301 7380 4314 7370
TIME...MOT...LOC 1814Z 256DEG 18KT 4315 7320 4308 7322
4303 7327 4302 7331 4300 7342
$$
HWJIVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 12:45 PM EDT, 31 minutes earlier.
Area forecast discussion, Jul 31, 12:45 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 1245 PM EDT THU JUL 31 2014 .SYNOPSIS... A DISTURBANCE ROTATING AROUND AN UPPER LEVEL LOW OVER SOUTHERN CANADA WILL SET OFF SOME SHOWERS AND THUNDERSTORMS TODAY...SOME OF WHICH MAY BE STRONG TO SEVERE. THE THREAT FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE NEXT FEW DAYS DUE TO THE NEARBY UPPER LEVEL LOW AND A STALLED FRONTAL BOUNDARY OFF THE EASTERN SEABOARD...WITH INCREASINGLY WARMER AND MORE HUMID CONDITIONS RETURNING TO THE REGION THROUGH THE UPCOMING WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 910 AM EDT...SCATTERED SHOWERS HAVE DEVELOPED JUST TO THE EAST OF SOUTH OF ALBANY. MEANWHILE...A LINE OF THUNDERSTORMS WAS APPROACHING HERKIMER COUNTY. UPDATE INCLUDED TWEAKING NEAR TERM TRENDS...MORE SCATTERED SHOWERS FASTER CD AND SOUTHEAST. OTHERWISE TIMING OF THE MORE SIGNIFICANT CONVECTION LOOKS GOOD. NO CHANGES TO HIGH TEMPERATURES TODAY. A LINE OF MORE SIGNIFICANT SHOWERS AND THUNDERSTORMS WAS ABOUT TO ENTER HERKIMER COUNTY. THIS LINE LOOKS TO TRACK EAST AND COULD STRENGTHEN WITH TIME. OUR NEW ALY RAOB INDICATED INSTABILITY ALREADY IS ABOUT 400 J/KG WITH WITH A 0-3KM BULK SHEAR ALREADY 35KTS. EARLIER PARAMETERS LOOK GOOD AND THE POTENTIAL FOR SEVERE WEATHER IS THERE...MAINLY NORTH OF THE CAPITAL REGION. CLOSED OFF UPPER LEVEL LOW IS SITUATED NEAR JAMES BAY OVER EASTERN ONTARIO. THIS UPPER LEVEL LOW IS BASICALLY EXPECTED TO SIT AND SPIN THROUGH THE DAY TODAY...WITH A VORTICITY MAX SWINGING AROUND THE BASE OF THE LOW TOWARDS THE NORTHEASTERN US. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE WORKING THROUGH OUR REGION THROUGH MORNING WEST OF THE HUDSON VALLEY...MIDDAY CAPITAL REGION AND NORTHEAST...AND INTO THE AFTERNOON TO THE EAST OF THE HUDSON VALLEY. IN ADDITION TO 500 HPA TEMPS BEING VERY COLD FOR LATE JULY /AROUND -16 DEGREES C/...THERE WILL BE DECENT MID LEVEL LAPSE RATES OF 6 TO 6.5 DEGREES C PER KM...AND 0-6 KM BULK SHEAR OF AROUND 40 KTS. EVEN THOUGH TD WILL GENERALLY BE IN THE 50S...ENOUGH INSTABILITY WILL BE PRESENT...WITH CAPE VALUES UP TO J PER KG. OUR LOCAL HIRESWRF AND THE 3KM HRRR SHOW CELLULAR STORMS MOVING QUICKLY ACROSS THE AREA BETWEEN THE LATE MORNING AND EARLY EVENING HOURS. WITH THE COOL TEMPS ALOFT...LARGE HAIL AROUND 1 INCH IN DIAMETER WILL BE THE BIGGEST THREAT WITH ANY STORM...ALTHOUGH SOME BOWING SEGMENTS COULD ALLOW FOR GUSTY WINDS WITHIN THE STRONGEST STORMS AS WELL. THE HIGHER THREAT MAY BE ACROSS NORTHERN PARTS OF THE AREA /CLOSER TOWARDS THE UPPER LOW/ BUT WE CAN/T RULE OUT A STRONG TO SEVERE STORM ACROSS THE ENTIRE AREA. WE WILL INCLUDE ENHANCED WORDING IN OUR GRIDS...AND CONTINUE TO MONITOR RADAR TRENDS THROUGH THE DAY. MAX TEMPS WILL CONTINUE TO BELOW NORMAL FOR LATE JULY...THANKS TO THE COOL TEMPS ALOFT AND PROXIMITY OF THE UPPER LEVEL LOW...AS WELL AS THE CLOUDS AND POSSIBLE RAINFALL. MAX TEMPS LOOK TO MAINLY BE IN THE 70S. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/... THE SHORTWAVE RESPONSIBLE FOR THE SHOWERS/THUNDERSTORMS WILL MOVE NORTHEAST OF THE AREA TONIGHT...ENDING THE THREAT FOR PRECIP...AS THE WHOLE UPPER LEVEL LOW WOBBLES TOWARDS WESTERN QUEBEC. AS A RESULT...MAINLY DRY WEATHER IS EXPECTED TONIGHT...WITH COOL LOWS IN THE 40S AND 50S. DURING THE DAY FRIDAY...THE UPPER LEVEL LOW WILL START TO WEAKEN AND MOVE NORTHEAST ACROSS QUEBEC. HOWEVER...A LARGE SCALE TROUGH WILL CONTINUE TO BE SITUATED OVER THE AREA...AS A TROUGH AXIS DIGS ACROSS THE GREAT LAKES/OHIO VALLEY...AND RIDGING STRENGTHENS OVER THE WESTERN ATLANTIC. THIS WILL ALLOW FOR A BROAD S-SW FLOW OVER OUR AREA...WHICH WILL START TO RETURN MOISTURE TO THE AREA. MEANWHILE...THIS SET UP WILL HELP ESTABLISH A STATIONARY BOUNDARY RIGHT ALONG THE EASTERN SEABOARD...WHICH WILL HELP FOCUS SOME SHOWERS AND THUNDERSTORMS FOR FRI AFTN INTO FRI NIGHT. THESE WILL MAINLY AFFECT SOUTHERN AND EASTERN PARTS OF THE AREA. MAX TEMPS ON FRIDAY LOOK TO REACH THE MID 70S TO LOW 80S...AND MINS WILL MAINLY BE IN THE MID 50S T0 LOW 60S. THE PATTERN WILL BE RATHER STAGNANT FOR SAT/SAT NIGHT....WITH A TROUGH AXIS JUST UPSTREAM OVER THE OHIO VALLEY...AND A STATIONARY BOUNDARY RIGHT OFF THE COAST. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE...ESP DURING THE DIURNALLY FAVORED AFTN AND EVENING HOURS. IT WILL START TO BE NOTICEABLY MORE HUMID WITH DEWPOINTS RETURNING INTO THE 60S FOR MOST AREAS. TEMPS WILL BE SIMILAR TO FRIDAY...WITH HIGHS NEAR 80 AND LOWS GENERALLY IN THE MID 50S TO MID 60S. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... GUIDANCE IS IN GOOD AGREEMENT THAT THE AMPLIFIED LONGWAVE PATTERN WILL CONTINUE TO WEAKEN AS WE HEAD INTO NEXT WEEK...HOWEVER THE TROUGH WILL LINGER OVER THE REGION. AT THE SURFACE...THE NEARLY STATIONARY BOUNDARY ALONG THE EAST COAST WILL GRADUALLY DISSIPATE AS WE HEAD INTO NEXT WEEK. IN THE MEANTIME...NORTHERN STREAM ENERGY MOVING ACROSS EASTERN CANADA WILL HELP PUSH AS COLD FRONTAL BOUNDARY ACROSS THE NORTHEAST MONDAY AND MONDAY NIGHT. THERE ARE SOME DIFFERENCES WITH THE STRENGTHEN AND TIMING BUT OVERALL OUR WEATHER WILL REMAIN UNSETTLED AS WE CLOSE OUT THE WEEKEND AND HEAD INTO NEXT WEEK. PRECIPITABLE WATER VALUES AND DEW POINTS WILL RISE AHEAD OF THE APPROACHING COLD FRONT SO SOME HEAVY DOWNPOURS ARE EXPECTED. WITH PASSAGE OF THE COLD FRONT A LESS HUMID AIRMASS WILL BE USHERED BACK INTO THE REGION WITH WEAK HIGH PRESSURE BUILDING IN AT THE SURFACE FOR MID WEEK. TEMPERATURES TO START OUT AUGUST ARE ANTICIPATED TO SEASONABLY WARM WITH HIGHS GENERALLY IN THE MID 70S TO LOWER 80S AND LOWS IN THE MID 50S TO LOWER 60S. THE COOLEST DAY SHOULD BE SUNDAY DUE TO EXTENSIVE CLOUD COVER. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... AS OF 1245 PM EDT...REMOVED THE TEMPO FOR THUNDER OUT OF BOTH KALB AND KPSF. RADARS INDICATED A LINE OF STORMS WILL LIKELY MOVE NORTH OF THESE AIRPORTS. THERE COULD BE SOME OTHER CONVECTIVE DEVELOPMENT BUT RIGHT NOW THE THREAT LOOKS LOW. WILL CONTINUE WITH THE VCSH. AT KPOU HAVE USED VCSH WHERE LIKELIHOOD FOR CONVECTION IS LESS LIKELY...MORE IN THE 30-49 PERCENT RANGE. OVERALL VFR CONDITIONS SHOULD DOMINATE THROUGH THE DAY. WITH A POSSIBLE WET GROUND...A CLEARING SKY AND LIGHT WIND...RADIATIONAL FOG IS EXPECTED TO DEVELOP OVERNIGHT WITH IFR CONDITIONS ANTICIPATED TO DEVELOP AT KPSF AND KGFL LATE. SOUTHERLY FLOW TODAY AT 5 TO 10 KNOTS WITH WINDS DIMINISHING THIS EVENING. WINDS IN THE VICINITY OF THUNDERSTORMS COULD GUST UP TO 30KTS OR BETTER...GENERALLY FROM WSW DIRECTION. OUTLOOK... FRI NIGHT-MON: MODERATE OPERATIONAL IMPACT. CHANCE OF MAINLY PM SHRA...TSRA. && .FIRE WEATHER... SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY...WITH THE GREATEST THREAT BETWEEN THE LATE MORNING HOURS AND EARLY EVENING HOURS. THIS WILL BRING A WETTING RAINFALL TO SOME LOCATIONS...ESP NORTHERN PARTS OF THE AREA. RH VALUES WILL ONLY FALL TO AROUND 50 PERCENT THIS AFTERNOON DUE TO THE CLOUDS AND POSSIBLE PRECIP WITH S-SW WINDS OF 5-10 MPH. RH VALUES WILL RETURN TO NEARLY 100 PERCENT TONIGHT WITH LIGHT TO CALM WINDS AND DEW FORMATION. RH VALUES WILL ONLY FALL TO AROUND 50 PERCENT ON FRI AFTN...WITH SOME MORE RAIN SHOWERS OR THUNDERSTORMS POSSIBLE...MAINLY FOR SOUTHERN PARTS OF THE AREA. && .HYDROLOGY... SOME SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY THANKS TO AN UPPER LEVEL LOW SITUATED NORTH OF THE AREA. WHILE SHOWERS OR THUNDERSTORMS MAY PRODUCE A BRIEF PERIOD OF HEAVY RAINFALL...FLOODING IS NOT ANTICIPATED...AS THESE STORMS SHOULD BE QUICK MOVING...AND OVERALL MOISTURE CONTENT IS NOT AS HIGH AS SOME PREVIOUS TSTM EVENTS FROM EARLIER THIS SUMMER. THESE STORMS MAY BE ENOUGH TO CAUSE SOME PONDING ON ROADWAYS...BUT NO WIDESPREAD FLOOD CONCERNS ARE ANTICIPATED. HOWEVER...WARMER AND MORE HUMID CONDITIONS WILL BE GRADUALLY RETURNING OVER THE NEXT FEW DAYS. WITH A CONTINUED THREAT FOR SHOWERS AND THUNDERSTORMS...LOCALLY HEAVY DOWNPOURS COULD OCCUR...AND MINOR FLOODING OF POOR DRAINAGE AND URBAN AREAS WILL BE POSSIBLE IF THUNDERSTORMS REPEATEDLY PASS OVER THE SAME LOCATIONS...ESP BY SAT AND SUNDAY...WHEN PWAT VALUES WILL BE AS HIGH AS 1.90 INCHES OVER FAR SOUTHERN PARTS OF THE AREA. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...FRUGIS NEAR TERM...IAA/FRUGIS/HWJIV SHORT TERM...FRUGIS LONG TERM...IAA AVIATION...IAA/HWJIV FIRE WEATHER...FRUGIS HYDROLOGY...FRUGIS
Hazardous weather outlook, Jul 31, 4:58 AM EDT, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 458 AM EDT THU JUL 31 2014 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-011100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 458 AM EDT THU JUL 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE TODAY...ESPECIALLY BETWEEN THE LATE MORNING AND EARLY EVENING HOURS. SOME OF THE THUNDERSTORMS MAY BE STRONG TO SEVERE...WITH DAMAGING WINDS AND LARGE HAIL. THE GREATEST THREAT FOR SEVERE STORMS WILL BE ALONG AND NORTH OF INTERSTATE 90. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OR A SLIGHT CHANCE OF A THUNDERSTORM EACH DAY BETWEEN FRIDAY AND TUESDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
In the hours before
Special weather statement, Jul 31, 11:09 AM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1109 AM EDT THU JUL 31 2014
NYZ033-039-041-042-082-311530-
HAMILTON NY-NORTHERN WARREN NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-
NORTHERN SARATOGA NY-
1109 AM EDT THU JUL 31 2014
...A LINE OF LOCALLY STRONG THUNDERSTORMS IN
HAMILTON COUNTY IN EASTERN NEW YORK...
WARREN COUNTY IN EAST CENTRAL NEW YORK...
FULTON COUNTY IN EASTERN NEW YORK...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
AT 1103 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...
FREQUENT LIGHTNING...WIND GUSTS TO 40 MPH AND HEAVY RAINFALL.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 15 MILES WEST
OF NORTH CREEK TO WELLS TO 7 MILES WEST OF WELLS TO CAROGA
LAKE...AND MOVING EAST AT 15 MPH.
THUNDERSTORMS WILL BE NEAR...
CAROGA LAKE BY 1110 AM EDT
CAROGA LAKE PUBLIC CAMPGROUND AND WELLS BY 1115 AM EDT
SACANDAGA CAMPGROUND...7 MILES NORTHWEST OF MAYFIELD...8 MILES WEST
OF CRANBERRY CREEK AND 8 MILES WEST OF NORTHVILLE BY 1130 AM EDT
LAT...LON 4372 7395 4342 7395 4332 7411 4303 7420
4312 7469 4338 7454 4348 7438 4378 7438
TIME...MOT...LOC 1504Z 281DEG 14KT 4367 7428 4346 7425
4336 7441 4318 7451
HWJIVLocal storm report, Jul 31, 11:37 AM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1137 AM EDT THU JUL 31 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM LIGHTNING 4 NW DOLGEVILLE 43.14N 74.83W
07/31/2014 HERKIMER NY PUBLIC
LIGHTNING STRUCK TREE THAT FELL ONTO WIRES
&&
EVENT NUMBER ALY1400450
LFMSpecial weather statement, Jul 31, 11:48 AM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1148 AM EDT THU JUL 31 2014
NYZ033-039>043-049-050-082>084-311615-
HAMILTON NY-MONTGOMERY NY-SOUTHERN WASHINGTON NY-
NORTHERN WASHINGTON NY-NORTHERN WARREN NY-SOUTHEAST WARREN NY-
SOUTHERN FULTON NY-NORTHERN FULTON NY-EASTERN SCHENECTADY NY-
SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-
1148 AM EDT THU JUL 31 2014
...A LINE OF STRONG THUNDERSTORMS IN
HAMILTON COUNTY IN EASTERN NEW YORK...
MONTGOMERY COUNTY IN EASTERN NEW YORK...
WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
WARREN COUNTY IN EAST CENTRAL NEW YORK...
FULTON COUNTY IN EASTERN NEW YORK...
SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
AT 1148 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...
FREQUENT LIGHTNING. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM SCAROON MANOR PUBLIC CAMPGROUND TO 7 MILES WEST OF WARRENSBURG
TO DAY CENTER TO CRANBERRY CREEK TO FORT JOHNSON...OR ALONG A LINE
EXTENDING FROM 18 MILES NORTH OF WARRENSBURG TO 7 MILES WEST OF
WARRENSBURG TO 17 MILES SOUTHWEST OF LAKE GEORGE VILLAGE TO 8 MILES
NORTHEAST OF GLOVERSVILLE TO AMSTERDAM...AND MOVING EAST AT 35 MPH.
THUNDERSTORMS WILL BE NEAR...
HAGAMAN BY 1155 AM EDT
WARRENSBURG BY NOON EDT
LAKE LUZERNE CAMPGROUND...LAKE LUZERNE-HADLEY AND GALWAY BY 1205 PM
EDT
ROGERS ROCK CAMPGROUND...LAKE GEORGE VILLAGE...HAGUE AND BOLTON
LANDING BY 1210 PM EDT
ROCK CITY FALLS BY 1215 PM EDT
LAT...LON 4377 7334 4365 7342 4359 7342 4357 7341
4340 7350 4322 7372 4298 7380 4288 7443
4312 7435 4331 7414 4351 7403 4377 7383
4381 7338
TIME...MOT...LOC 1548Z 259DEG 32KT 4376 7373 4352 7391
4332 7402 4314 7424 4298 7425Special weather statement, Jul 31, 11:50 AM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1150 AM EDT THU JUL 31 2014
NYZ033-039>043-050-082>084-311615-
HAMILTON NY-MONTGOMERY NY-SOUTHERN WASHINGTON NY-
NORTHERN WASHINGTON NY-NORTHERN WARREN NY-SOUTHEAST WARREN NY-
SOUTHERN FULTON NY-NORTHERN FULTON NY-SOUTHERN SARATOGA NY-
NORTHERN SARATOGA NY-
1150 AM EDT THU JUL 31 2014
...STRONG THUNDERSTORMS IN
HAMILTON COUNTY IN EASTERN NEW YORK...
MONTGOMERY COUNTY IN EASTERN NEW YORK...
WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
WARREN COUNTY IN EAST CENTRAL NEW YORK...
FULTON COUNTY IN EASTERN NEW YORK...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
AT 1148 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...UP TO ONE HALF INCH
HAIL...FREQUENT LIGHTNING...WIND GUSTS TO 40 MPH AND HEAVY
RAINFALL.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SCAROON MANOR
PUBLIC CAMPGROUND TO 7 MILES WEST OF WARRENSBURG TO DAY CENTER TO
CRANBERRY CREEK TO FORT JOHNSON...AND MOVING EAST AT 35 MPH.
THUNDERSTORMS WILL BE NEAR...
HAGAMAN BY 1155 AM EDT
WARRENSBURG BY NOON EDT
LAKE LUZERNE CAMPGROUND...LAKE LUZERNE-HADLEY AND GALWAY BY 1205 PM
EDT
ROGERS ROCK CAMPGROUND...LAKE GEORGE VILLAGE...HAGUE AND BOLTON
LANDING BY 1210 PM EDT
ROCK CITY FALLS BY 1215 PM EDT
LAT...LON 4377 7334 4365 7342 4359 7342 4357 7341
4340 7350 4322 7372 4298 7380 4299 7410
4288 7443 4312 7435 4331 7414 4351 7403
4377 7383 4381 7338
TIME...MOT...LOC 1549Z 259DEG 32KT 4376 7372 4353 7390
4333 7401 4314 7422 4298 7424
HWJIVSpecial weather statement, Jul 31, 1:03 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
103 PM EDT THU JUL 31 2014
NYZ041-050-053-084-311730-
SOUTHERN WASHINGTON NY-WESTERN RENSSELAER NY-SOUTHERN SARATOGA NY-
NORTHERN SARATOGA NY-
103 PM EDT THU JUL 31 2014
...STRONG THUNDERSTORMS IN
WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
AT 1259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...GUSTY WINDS
TO 40 MPH AND BRIEF HEAVY RAINFALL.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES
NORTHEAST OF BALLSTON SPA TO 9 MILES EAST OF BALLSTON SPA TO
BALLSTON SPA TO ROUND LAKE...AND MOVING EAST AT 30 MPH.
THUNDERSTORMS WILL BE NEAR...
MECHANICVILLE BY 115 PM EDT
GREENWICH BY 125 PM EDT
LAT...LON 4315 7331 4310 7329 4309 7332 4304 7338
4292 7348 4286 7388 4295 7390 4302 7385
4303 7379 4313 7373
TIME...MOT...LOC 1702Z 253DEG 27KT 4309 7368 4305 7366
4304 7373 4298 7377 4290 7385
HWJIVLocal storm report, Jul 31, 1:10 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
110 PM EDT THU JUL 31 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0109 PM HAIL MALTA 42.97N 73.79W
07/31/2014 E0.75 INCH SARATOGA NY METEOROLOGIST
&&
EVENT NUMBER ALY1400451
LFMThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 10:06 AM EDT | Special Weather Statement | ALY | Fulton, Hamilton | 24 min |
| Jul 31, 10:47 AM EDT | Special Weather Statement | ALY | Fulton, Montgomery | 28 min |
| Jul 31, 11:09 AM EDT | Special Weather Statement | ALY | Fulton | 21 min |
| Jul 31, 11:48 AM EDT | Special Weather Statement | ALY | Saratoga, Warren | 27 min |
| Jul 31, 11:50 AM EDT | Special Weather Statement | ALY | Saratoga, Warren | 25 min |
| Jul 31, 12:05 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Montgomery, Saratoga, Schenectady, Warren | 55 min |
| Jul 31, 1:03 PM EDT | Special Weather Statement | ALY | Saratoga | 27 min |
| Jul 31, 2:21 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Washington | 54 min |
| Jul 31, 2:51 PM EDT | Special Weather Statement | ALY | Fulton | 54 min |
| Jul 31, 4:04 PM EDT | Special Weather Statement | ALY | Rensselaer | 26 min |
| Jul 31, 4:22 PM EDT | Special Weather Statement | ALY | Rensselaer | 23 min |
| Jul 31, 4:47 PM EDT | Special Weather Statement | ALY | Rensselaer | 43 min |
| Jul 31, 5:19 PM EDT | Areal Flood Advisory | ALY | Rensselaer | 3 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.